Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 2, NWS Paducah, KY

April 11, 20124 states

NWS Paducah, KY issued this freeze warning at Apr 11, 2012, 2:43 AM CDT for 4 states. It took effect at Apr 12, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 2:43 AM CDT (07:43 UTC)
In effect from
Apr 12, 2012, 3:00 AM CDT
Expired
Apr 12, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3222 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS73 KPAH 110743
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
243 AM CDT WED APR 11 2012

ILZ075>078-080>082-INZ081-082-111500-
/O.UPG.KPAH.FZ.A.0001.120412T0800Z-120412T1300Z/
/O.NEW.KPAH.FZ.W.0002.120412T0800Z-120412T1300Z/
/O.CON.KPAH.FZ.W.0001.120411T0800Z-120411T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
GIBSON-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
FORT BRANCH...PETERSBURG
243 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 8 AM CDT THIS MORNING. 

* A LIGHT PRESSURE GRADIENT WILL CONTINUE THIS MORNING AS HIGH
  PRESSURE WORKS ITS WAY SOUTH ACROSS THE MISSISSIPPI VALLEY. THE
  RESULT WILL LIKELY BE A 3 TO 5 MPH LIGHT NORTHERLY ORIENTED FLOW
  OF AIR. THIS IN COMBINATION WITH DRY AIR ADVECTION WILL KEEP THE
  AIR DRY ENOUGH AND THE WIND PROBABLY BLOWING JUST ENOUGH SO THAT
  FROST MAY HAVE A HARD TIME DEVELOPING. HOWEVER A HANDFUL OF
  COUNTIES MAINLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR
  FROM SOUTHEAST ILLINOIS TO SOUTHWEST INDIANA COULD SEE THE
  ACTUAL LOW TEMPERATURE DROP TO 30 TO 32 DEGREES.

* PLANTS AND VEGETATION SENSITIVE TO FREEZING TEMPERATURES SHOULD
  BE PROTECTED. BLOOMS MAY BE IMPACTED THOUGH THE ACTUAL TIME
  SPENT AT 32 OR BELOW MAY ONLY BE AN HOUR OR TWO.

* PROTECT SENSITIVE YOUNG VEGETATION IF POSSIBLE. DISENGAGE HOSES
  FROM WATER MAINS TO PREVENT WATER LINE BREAKAGE. FROST COULD
  DEVELOP IF WINDS TOTALLY DIMINISH AND THE AIR MOISTENS UP AT ALL
  SO DO NOT TOTALLY DISCOUNT THAT POSSIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ083>094-INZ085>088-KYZ014-018-019-MOZ076-086-087-111-111500-
/O.UPG.KPAH.FZ.A.0001.120412T0800Z-120412T1300Z/
/O.NEW.KPAH.FZ.W.0002.120412T0800Z-120412T1300Z/
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-
UNION KY-HENDERSON-DAVIESS-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
SCOTT-
INCLUDING THE CITIES OF...CARMI...CARBONDALE...HERRIN...
HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...
ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...HENDERSON...
OWENSBORO...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...SIKESTON
243 AM CDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TONIGHT THE SURFACE HIGH TO OUR NORTHWEST WILL MOVE OVERHEAD.
  THIS WILL HELP CREATE A CLEAR SKY AND A CALM WIND CONDUCIVE TO
  FREEZING TEMPERATURES AND FROST FORMATION. THERE WILL BE A
  BETTER CHANCE IN THIS ENVIRONMENT TO HAVE MORE WIDESPREAD FREEZE
  AND FROST THAN THERE WAS THIS MORNING. MOST ALL OF THE AREA WILL
  ENCOUNTER A FREEZE. 

* IMPACTS: PLANTS AND VEGETATION SENSITIVE TO FREEZING
  TEMPERATURES SHOULD BE PROTECTED. 

* PROTECT SENSITIVE YOUNG VEGETATION IF POSSIBLE. DISENGAGE HOSES
  FROM WATER MAINS TO PREVENT WATER LINE BREAKAGE. FROST COULD
  DEVELOP IF WINDS TOTALLY DIMINISH AND THE AIR MOISTENS UP AT ALL
  SO DO NOT TOTALLY DISCOUNT THAT POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ001>013-015>017-020>022-MOZ100-107>110-112-114-111500-
/O.NEW.KPAH.FZ.W.0002.120412T0800Z-120412T1300Z/
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-
CHRISTIAN-MCLEAN-MUHLENBERG-TODD-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...DIXON...MADISONVILLE...
HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...CHARLESTON...
NEW MADRID
243 AM CDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TONIGHT THE SURFACE WILL MOVE OVERHEAD. THIS WILL HELP CREATE A
  CLEAR SKY AND A CALM WIND...CONDUCIVE TO FREEZING TEMPERATURES
  AND FROST FORMATION. THERE WILL BE A BETTER CHANCE IN THIS
  ENVIRONMENT TO HAVE MORE WIDESPREAD FREEZE AND FROST THAN THIS
  MORNING. MOST ALL OF THE AREA WILL ENCOUNTER A FREEZE. AREAS
  ALONG THE ARKANSAS BORDER WILL BE THE WARMEST LOCATION BUT STILL
  EXPECT TO SEE A FREEZE IN PROTECTED AREAS AND HIGHER ELEVATIONS
  AND POSSIBLY A FROST EVEN IF TEMPERATURES DO NOT FALL TO FREEZING.

* IMPACTS: PLANTS AND VEGETATION SENSITIVE TO FREEZING
  TEMPERATURES SHOULD BE PROTECTED. 

* PROTECT SENSITIVE YOUNG VEGETATION IF POSSIBLE. DISENGAGE HOSES
  FROM WATER MAINS TO PREVENT WATER LINE BREAKAGE. FROST COULD
  DEVELOP IF WINDS TOTALLY DIMINISH AND THE AIR MOISTENS UP AT ALL
  SO DO NOT TOTALLY DISCOUNT THAT POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
261 
WWUS73 KPAH 111900
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED APR 11 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120900-
/O.CON.KPAH.FZ.W.0002.120412T0800Z-120412T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
200 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY. 

* HIGH PRESSURE WILL SETTLE ACROSS THE WABASH AND LOWER OHIO RIVER
  VALLEYS TONIGHT. THE RESULT WILL BE CLEAR SKIES...CALM
  WINDS...AND COOLING TEMPERATURES CONDUCIVE FOR FROST FORMATION.
  EVERYONE IN THE AREA SHOULD SEE EITHER PATCHES OR AREAS OF FROST
  DEVELOP SOMEWHERE IN THEIR VICINITY. MANY WILL SEE FREEZING
  TEMPERATURES...WHETHER ON THEIR HOME THERMOMETERS...OR IN COOLER
  LOW LYING LOCALES LIKE FIELDS AND BOTTOM LANDS.

* IMPACTS: PLANTS AND VEGETATION SENSITIVE TO FREEZING TEMPERATURES
  SHOULD BE PROTECTED.

* PROTECT SENSITIVE YOUNG VEGETATION IF POSSIBLE. DISENGAGE HOSES
  FROM WATER MAINS TO PREVENT WATER LINE BREAKAGE. THE ACTUAL TIME
  SPENT AT OR BELOW 32 DEGREES MAY ONLY BE FOR AN HOUR OR TWO.
  EVEN SO...FROST MAY OCCUR NEARER THE GROUND SURFACE...ESPECIALLY
  IN LOW LYING OR BOTTOM LAND AREAS...THROUGHOUT THE 3 AM TO 8 AM
  TIME PERIOD. PLEASE PREPARE ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
269 
WWUS73 KPAH 120852
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
352 AM CDT THU APR 12 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121300-
/O.CON.KPAH.FZ.W.0002.000000T0000Z-120412T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
352 AM CDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* HIGH PRESSURE WILL SETTLE ACROSS THE WABASH AND LOWER OHIO RIVER
  VALLEYS THIS MORNING. THE RESULT WILL BE CLEAR SKIES...CALM WINDS...AND
  COOLING TEMPERATURES CONDUCIVE FOR FROST FORMATION. EVERYONE IN
  THE AREA SHOULD SEE EITHER PATCHES OR AREAS OF FROST DEVELOP
  SOMEWHERE IN THEIR VICINITY. MANY WILL SEE FREEZING
  TEMPERATURES...WHETHER ON THEIR HOME THERMOMETERS...OR IN COOLER
  LOW LYING LOCALES LIKE FIELDS AND BOTTOM LANDS.

* IMPACTS: PLANTS AND VEGETATION SENSITIVE TO FREEZING 
  TEMPERATURES SHOULD BE PROTECTED. 

* PROTECT SENSITIVE YOUNG VEGETATION IF POSSIBLE. DISENGAGE 
  HOSES FROM WATER MAINS TO PREVENT WATER LINE BREAKAGE. THE 
  ACTUAL TIME SPENT AT OR BELOW 32 DEGREES MAY ONLY BE FOR AN 
  HOUR OR TWO. EVEN SO...FROST MAY OCCUR NEARER THE GROUND 
  SURFACE... ESPECIALLY IN LOW LYING OR BOTTOM LAND AREAS...
  THROUGHOUT THE 3 AM TO 8 AM TIME PERIOD. PLEASE PREPARE 
  ACCORDINGLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Apr 10, 7:27 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 10, 7:27 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT TUE APR 10 2012

.UPDATE...
ISSUED AT 727 PM CDT TUE APR 10 2012

UPDATED AVIATION DISCUSSION AND REMOVED FIRE WEATHER DISCUSSION
BECAUSE THE RED FLAG WARNING FOR PART OF THE REGION HAD EXPIRED.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 248 PM CDT TUE APR 10 2012

A LIGHT GRADIENT WILL CONTINUE TONIGHT AS HIGH PRESSURE WORKS ITS
WAY SOUTH ACROSS THE UPPER MS VALLEY. THE RESULT WILL LIKELY BE A
3 TO 5 MPH LIGHT NLY ORIENTED FLOW OF AIR. THIS IN COMBO WITH DRY
AIR ADVECTION THAT WILL KEEP TDD'S IN THE 7-11F RANGE FOR MINS
SHOULD PRECLUDE FROST DEVELOPMENT. HOWEVER A HANDFUL OF COUNTIES
MAINLY ALONG/NORTH OF THE I-64 CORRIDOR FROM SOUTHEAST ILLINOIS TO
SOUTHWEST INDIANA COULD SEE THE ACTUAL LOW TEMP DROP TO 30-32F.
THEREFORE WE WILL ISSUE A FREEZE WARNING FOR THESE COUNTIES FOR A
FEW BRIEF LATE NIGHT-EARLY TOMORRW AM HOURS.

THE FOLLOWING NIGHT (WED NIGHT) THE SURFACE HIGH MOVES OVERHEAD.
THIS WILL HELP CREATE A CLEAR SKY/LIGHT WIND NIGHT AND WHILE TDD'S
WILL STILL HAVE TROUBLE PENETRATING THE 5F THRESHOLD...THEY WILL
BE CLOSER THAN THE PREVIOUS NIGHT. WE'LL SEE A LARGER AREA OF
30-32F TEMPS...BASICALLY ALONG AND NORTH OF THE OHIO RIVER...SO
WE'VE INCLUDED THAT AREA IN A FREEZE WATCH FOR TOMORROW NIGHT. THE
ENTIRE AREA COULD SEE A FROST THEN IF TDD'S COOPERATE. WE'LL
CONTINUE TO OUTLOOK THAT ON THE HWO/SPS AS WELL.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 248 PM CDT TUE APR 10 2012

THE LONG TERM MODELING OF THE WEEKEND PCPN CHANCES CONTINUES THE
SAME THEME OF WAR BETWEEN THE STRENGTH OF THE SE U.S. RIDGE AND
THE INCOMING SYSTEM THAT DRIVES PCPN CHANCES. IT APPEARS THE 12Z
RUNS FAVORED THE STRENGTH OF THE RIDGE...AT LEAST IN COMPARISON TO
YDAY SAME TIME. EVEN THE MORE PROGRESSIVE GFS LOOKS SLOWER/MORE
LIKE THE ECMWF DID YDAY. THE RESULT IS A SLOWER ONSET OF PCPN (FRI
NIGHT) AND A LESS ROBUST SPIKE IN PCPN CHANCES. WE'VE BACKED OFF
DAY 7 LIKELYS GIVEN THE UNCERTAINTY AND KEPT IT IN THE CHC CAT
THRU THE EVENT. OTHERWISE THE REMAINDER IS BASICALLY ONLY MINOR
MASSAGING HERE AND THERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 727 PM CDT TUE APR 10 2012

SOME VARIABILITY IN WIND DIRECTION WILL OCCUR OVERNIGHT UNDER
STARRY SKIES AND DRY NWRLY FLOW ALOFT. WINDS WILL REMAIN
NRLY THROUGH THE PERIOD...AND HIGHEST EAST OF THE WABASH
RIVER...BUT ONLY UP TO ABOUT 15 KTS ON WED AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR ILZ075>078-080>094.

     FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR ILZ075>078-
     080>082.

MO...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR MOZ076-086-087-111.

IN...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR INZ081-082-085>088.

     FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR INZ081-082.

KY...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR KYZ014-018-019.

&&

AVIATION...DB
Hazardous weather outlook, Apr 10, 7:28 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT TUE APR 10 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
728 PM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING HAS BEEN POSTED FOR LATE TONIGHT INTO EARLY
WEDNESDAY MORNING FOR THE EXTREME NORTHERN REACHES OF THE
REGION...BASICALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR IN
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. REFER TO THE FREEZE WARNING
FOR DETAILS.

PATCHY FROST MAY BE POSSIBLE ANYWHERE IN THE REGION LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. PLEASE REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE DETAILS REGARDING THIS FROST POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE WIDESPREAD FROST IS POSSIBLE LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING. SOME SHELTERED OR NORMALLY COLDER LOCATIONS MAY
ACTUALLY EXPERIENCE A LIGHT FREEZE FOR A FEW HOURS TOWARD SUNRISE
THURSDAY. A FREEZE WARNING HAS BEEN POSTED FOR THE NORTHERN HALF
OF THE REGION...BASICALLY ALONG AND NORTH OF THE OHIO RIVER FOR
MUCH OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE WATCH ALSO
COVERS A FEW ADJACENT NORTHWEST KENTUCKY AND SOUTHEAST MISSOURI
COUNTIES. SEE THE WATCH AND ALSO THE SPECIAL WEATHER STATEMENT FOR
MORE DETAILED INFORMATION.

IN ADDITION...THERE WILL BE SOME POTENTIAL FOR ISOLATED TO
SCATTERED THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY OF NEXT WEEK.
WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Kentucky, 2012Freeze Warnings in Illinois, 2012Freeze Warnings in Missouri, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.